# SDR IXXA9900025

- Difficulty date: October 21, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N829BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45994
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Condition: Odor
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM TOL TO LAX, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT.  THE FLIGHT CREW EXTINGISHED THE OVERHEAD FLUORESCENT LIGHTING SYSTM AND THE ODOR SUBSIDED.  THE FLIGHT CONTINUED TO LAX FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE LIGHTING SYSTEM CIRCUITRY AND BALLAST ASSEMBLY WITH NO DISCREPANCIES NOTED.  MAINTENANCE PERFORMED AN OPERATIONAL TEST IN ACCORDANCE WITH THE MAINTENANCE MANUAL WITH NO DISCREPANCIES NOTED.
